Home > Journals > Gazzetta Medica Italiana Archivio per le Scienze Mediche > Past Issues > Gazzetta Medica Italiana Archivio per le Scienze Mediche 2018 January-February;177(1-2) > Gazzetta Medica Italiana Archivio per le Scienze Mediche 2018 January-February;177(1-2):42-5

CURRENT ISSUE
 

JOURNAL TOOLS

eTOC
To subscribe
Submit an article
Recommend to your librarian
 

ARTICLE TOOLS

Publication history
Reprints
Cite this article as

 

CASE REPORT   

Gazzetta Medica Italiana Archivio per le Scienze Mediche 2018 January-February;177(1-2):42-5

DOI: 10.23736/S0393-3660.17.03483-0

Copyright © 2017 EDIZIONI MINERVA MEDICA

language: English

Diaphragm disease: complete small bowel obstruction after long-term nonsteroidal anti-inflammatory drugs use

Umberto AIMASSO 1 , Fabio D. MERLO 1, Antonella DE FRANCESCO 1, Paolo STRIGNANO 2, Renato ROMAGNOLI 2

1 Department of Dietetics and Clinical Nutrition, “Città della Salute e della Scienza” Hospital, Turin, Italy; 2 Department of Surgery, “Città della Salute e della Scienza” Hospital, Turin, Italy


PDF


Non-steroidal anti-inflammatory drug (NSAID)-induced diaphragm disease, is a rare condition characterized by the presence of multiple thickened mucosal diaphragms which completely obliterate the intestinal lumen. Several case reports have been published about this disease in the last years; the authors here presented a case of NSAID induced enterophaty and diaphragm formation consequence of inflammation, ulceration and intestinal bleeding with anemia, abdominal pain and edema in a male smoker patient with history of ischemic heart disease. In this case, the authors hypothesized that cigarette smoking is a causal factor in the formation of intestinal ulcers and consequently of diaphragms. It is also a rare case in which, despite the surgery and the suspension of salicylates, home parenteral nutrition was required to maintain a good nutritional balance.


KEY WORDS: Parenteral nutrition - Anti-inflammatory agents, non-steroidal - Smoking

top of page